Quantcast

Powdered Caffeine: The Deadly New Teen Trend

Nadine Renee, Special to The Informer | 7/23/2014, 12:52 p.m.
Powdered caffeine is easy to find online, and even easier to overdose on.
Courtesy of purebulk.com

It seems like people are constantly finding new things to sniff, swallow or smoke in order to get high. More times than not, these methods turn out to have deadly consequences. One of the newest and dangerous trends is powdered caffeine.

Powdered caffeine is easy to find online, and even easier to overdose on. It has been used by many for energy boosts before a workout, as well as an appetite suppressant to aid weight loss.

The FDA has released an official warning following the death of a teen in Ohio who overdosed on the powdered caffeine. After consuming two teaspoons of this powdered caffeine — the equivalent of drinking 70 cans of Red Bull — the teen started vomiting and began having seizures. The otherwise healthy and active high school student was taken to a hospital and later died, just days before his graduation.

This substance has also been seen in pill form as well, which can also have the same lethal effect. No-Doz is a popular caffeine tablet that is often abused by teens and college students trying to stay awake to study or do homework late into the night. These potent powders and pills put extreme stress on the heart, and it often only takes a small dose to overdose and go into cardiac arrest.

While the FDA does not regulate these products, as well as many others, they have issued a warning that we should heed: Unsafe for consumption, use at your own risk! Parents, please teach your children about the dangers of this substance so they won't be the next tragic news story.

Nadine Renee, a health and wellness specialist, speaker and author, is the CEO of Nadine Renee Naturals (nadinereneenaturals.com), a company that specializes in natural hair care, skin care and health. Follow her on Facebook at facebook.com/nadinereneenaturals and on Twitter @nadinerenees.